Alert archive / Idaho / Wind Advisories in 2011

Wind Advisory 18, NWS Boise, ID

November 25, 20116 counties in Idaho

NWS Boise, ID issued this wind advisory at Nov 25, 2011, 11:18 AM MST for 6 counties in Idaho. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 25, 2011, 11:18 AM MST (18:18 UTC)
Expired
Nov 25, 2011, 4:00 PM MST
In force
5 hr
Issued by
NWS Boise, ID

Counties Ada County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID

The radar

The Boise radar (KCBX), 102 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 6.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2011-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2011-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1345 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

034 
WWUS75 KBOI 251818
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1118 AM MST FRI NOV 25 2011

...BRISK WINDS 30 TO 40 MPH WILL CONTINUE THIS AFTERNOON EAST OF
BOISE...

.POST COLD FRONTAL WINDS FROM THE WEST WILL CONTINUE AT 30 TO 40
MPH THIS AFTERNOON EAST OF BOISE. WINDS HAVE GUSTED TO 50 MPH
ACROSS ELEVATED TERRAIN FROM NORTH OF JEROME TO WEST OF TWIN
FALLS.

IDZ016-252300-
/O.NEW.KBOI.WI.Y.0018.111125T1818Z-111125T2300Z/
WESTERN MAGIC VALLEY-
1118 AM MST FRI NOV 25 2011

...WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON FOR
THE MAGIC VALLEY.

* WINDS...30 TO 40 MPH...LOCAL GUSTS UP TO 50 MPH.

* TIMING...UNTIL 5 PM.

* IMPACTS...STRONG CROSS WINDS ON NORTH SOUTH ORIENTED ROUTES WITH
  HIGHER GUSTS NEAR PERRINE AND HANSEN BRIDGES ACROSS THE SNAKE
  RIVER...WILL MAKE DRIVING DIFFICULT FOR HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

IDZ014-252300-
/O.NEW.KBOI.WI.Y.0018.111125T1818Z-111125T2300Z/
UPPER TREASURE VALLEY-
1118 AM MST FRI NOV 25 2011

...WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON EAST OF BOISE...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON EAST
OF BOISE.

* WINDS...30 TO 40 MPH WITH LOCAL GUSTS TO 50 MPH NEAR THE SNAKE
  RIVER. 

* TIMING...UNTIL 5 PM.

* IMPACTS...STRONG GUSTY WINDS WITH CROSS WINDS ON STATE ROUTE 51
  AND STATE ROUTE 78...WILL MAKE DRIVING DIFFICULT FOR HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS
  ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
2 follow-up statements
272 
WWUS75 KBOI 251829
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1129 AM MST FRI NOV 25 2011

...BRISK WINDS 30 TO 40 MPH LOCALLY GUSTING TO 50 MPH WILL
CONTINUE THIS AFTERNOON EAST OF BOISE...

.POST COLD FRONTAL WINDS FROM THE WEST WILL CONTINUE AT 30 TO
40 MPH THIS AFTERNOON EAST OF BOISE. WINDS HAVE GUSTED TO 50 MPH
ACROSS ELEVATED TERRAIN FROM NORTH OF JEROME TO WEST OF TWIN
FALLS.

IDZ016-252300-
/O.CON.KBOI.WI.Y.0018.000000T0000Z-111125T2300Z/
WESTERN MAGIC VALLEY-
1129 AM MST FRI NOV 25 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

* WINDS...30 TO 40 MPH...LOCAL GUSTS UP TO 50 MPH.

* TIMING...UNTIL 4 PM...CORRECTED.

* IMPACTS...STRONG CROSS WINDS ON NORTH SOUTH ORIENTED ROUTES 
  WITH HIGHER GUSTS NEAR PERRINE AND HANSEN BRIDGES ACROSS THE 
  SNAKE RIVER...WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

IDZ014-252300-
/O.CON.KBOI.WI.Y.0018.000000T0000Z-111125T2300Z/
UPPER TREASURE VALLEY-
1129 AM MST FRI NOV 25 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

* WINDS...30 TO 40 MPH WITH LOCAL GUSTS TO 50 MPH NEAR THE SNAKE 
  RIVER. 

* TIMING...UNTIL 4 PM....CORRECTED.

* IMPACTS...STRONG GUSTY WINDS WITH CROSS WINDS ON STATE ROUTE 
  51 AND STATE ROUTE 78...WILL MAKE DRIVING DIFFICULT FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
529 
WWUS75 KBOI 252249
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
349 PM MST FRI NOV 25 2011


IDZ016-260000-
/O.EXP.KBOI.WI.Y.0018.000000T0000Z-111125T2300Z/
WESTERN MAGIC VALLEY-
349 PM MST FRI NOV 25 2011

...WIND ADVISORY WILL EXPIRE AT 4 PM MST THIS AFTERNOON...

WINDS IN THE WESTERN MAGIC VALLEY WILL CONTINUE TO DIMINISH
THROUGH THIS EVENING.

$$

IDZ014-260000-
/O.EXP.KBOI.WI.Y.0018.000000T0000Z-111125T2300Z/
UPPER TREASURE VALLEY-
349 PM MST FRI NOV 25 2011

...WIND ADVISORY WILL EXPIRE AT 4 PM MST THIS AFTERNOON...

WINDS IN THE UPPER TREASURE VALLEY WILL CONTINUE TO DIMINISH
THROUGH THIS EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Nov 25, 10:02 AM MST, 1 hour 16 minutes earlier.

Area forecast discussion, Nov 25, 10:02 AM MST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
1002 AM MST FRI NOV 25 2011

.DISCUSSION...COLD AIR ADVECTION AND GUSTY WINDS WILL MAKE FOR
A BRISK DAY WITH TEMPERATURES NEAR SEASONAL NORMALS. TEMPERATURES
REMAINED MILD IN THE LOWER 40S OVERNIGHT IN THE TREASURE VALLEY
AND EARLY MORNING TEMPERATURES IN THE MID 40S SW IDAHO VALLEYS
WILL BE CLOSE TO HIGHS TODAY. SHOWERS WILL BE ON THE DECREASE THIS
AFTERNOON. FORECAST ON TRACK. ANY UPDATE FOR TEMPERATURES TODAY
WILL BE MINOR.

&&

.AVIATION...PREDOMINANTLY VFR.  WEAK COLD FRONT MOVING THROUGH THE
REGION THIS MORNING FOR AREAS OF MOUNTAIN OBSCURATION AND LOCAL MVFR
CONDITIONS IN SHOWERS.  SKIES WILL SLOWLY CLEAR FROM WEST TO EAST
DURING THE DAY.  MODERATE SOUTHWEST TO NORTHWEST SURFACE WINDS TODAY
WITH GUST AROUND 35 KNOTS VICINITY OF KTWF/KJER AND 20 TO 30 KNOTS
OVER THE REST OF THE FORECAST AREA.  STRONG WESTERLY WINDS ALOFT.
TONIGHT DECREASING SURFACE WIND THIS EVENING BECOMING LESS THAN 10
KNOTS BY 06Z.

&&

.PREV DISCUSSION...
SHORT TERM...TODAY THROUGH SATURDAY...POTENT SHORT WAVE MOVING
THROUGH THIS MORNING...PRODUCING SHOWERS MAINLY IN SW IDAHO AT
THIS TIME. POPS WILL RAPIDLY DECREASE THROUGH THE DAY AS THIS
FEATURE MOVES EAST. THEN WE WILL BE DRY TONIGHT AND SATURDAY.
TEMPS WILL REMAIN SLIGHTLY ABOVE NORMAL DUE TO ABOVE-NORMAL
HEIGHTS AND THE PACIFIC ORIGIN OF THE AIRMASS THIS SHORT WAVE IS
BRINGING INTO THE REGION. WINDS WILL INCREASE LATE THIS MORNING
AND THIS AFTERNOON ACROSS RIDGETOPS AND ALSO IN THE WESTERN MAGIC
VALLEY. HOWEVER...THE MAV MOS GUIDANCE HAS BEEN TOO HIGH DEPICTING
THIS EVENT AND WE WENT CLOSER TO THE MORE REASONABLE MET MOS
GUIDANCE. NO ADVISORIES APPEAR WARRANTED AT THIS TIME...BUT WE
WILL BE CLOSE TO CRITERIA FOR A FEW HOURS EARLY THIS AFTERNOON. A
LOW-LEVEL TEMPERATURE INVERSION WILL SET UP TOMORROW...BUT
SOUTHEAST WINDS IN THE SNAKE RIVER VALLEY SHOULD PREVENT IT FROM
BECOMING A SIGNIFICANT EVENT.

LONG TERM...SATURDAY NIGHT THROUGH FRIDAY...A SHORTWAVE TROUGH
WILL MOVE OVER THE AREA LATE SUNDAY AND INTO MONDAY...BRINGING A
CHANCE OF SNOW TO THE WEST CENTRAL AND BOISE MOUNTAINS AND A
SLIGHT CHANCE OF RAIN TO THE TREASURE VALLEY. THE BEST CHANCE FOR
PRECIP WILL BE IN THE MOUNTAINS. THIS SYSTEM MOVES OUT QUICKLY AND
CONDITIONS DRY OUT TUESDAY. LONG TERM MODEL SOLUTIONS BEGIN TO
DIVERGE WEDNESDAY ...WITH THE ECMWF BRINGING ANOTHER WET SHORTWAVE
DISTURBANCE ACROSS THE INTERMOUNTAIN WEST AND THE GFS KEEPING A
WEAK RIDGE OVER THE AREA. BOTH MODELS LOOK TO DEVELOP ANOTHER CUT
OFF LOW CENTERED OVER SOUTHERN CALIFORNIA BY FRIDAY. HAVE TRENDED
POPS TOWARDS A MODEL BLEND. STILL A MILD PATTERN THROUGH THE
EXTENDED...WITH TEMPS STAYING 4-6 DEGREES F ABOVE NORMAL.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.
&&

WEATHER.GOV/BOISE

DISCUSSION...VM
AVIATION.....JA
PREV SHORT TERM...SP
PREV LONG TERM....CB
Hazardous weather outlook, Nov 25, 6:01 AM MST, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
601 AM MST FRI NOV 25 2011

IDZ016-030-261315-
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
601 AM MST FRI NOV 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO.

.DAY ONE...TODAY AND TONIGHT

STRONG WEST WINDS AT 25 MPH GUSTING UP TO 40 MPH WILL BLOW FROM
AROUND 11AM TO 2PM MDT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

IDZ011>015-028-029-033-ORZ061>064-261315-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-CAMAS PRAIRIE-
OWYHEE MOUNTAINS-UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-
MALHEUR COUNTY-LOWER TREASURE VALLEY OR-
601 AM MST FRI NOV 25 2011 /501 AM PST FRI NOV 25 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST
OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

Nearby

Wind Advisories in Idaho, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.